Mississippi, 2019Damaging Winds in Mississippi, June 24, 2019
June 24, 2019 · NWS MEG · 3 events in 3 counties and zones
An upper level disturbance interacted with an unstable atmosphere that triggered a line of thunderstorms with occasional bowing segments across portions of north Mississippi during the early morning hours of June 24th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $36,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level disturbance interacted with an unstable atmosphere that triggered a line of thunderstorms with occasional bowing segments across portions of north Mississippi during the early morning hours of June 24th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 24, 1:58 AM CST, 52 minutes earlier.
Area forecast discussion, Jun 24, 1:58 AM CST, 52 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
258 AM CDT Mon Jun 24 2019
.DISCUSSION...
Skies are cloudy across much of the Mid-South early this morning
with temperatures ranging from the upper 60s to lower 70s. A large
area of rain covers the region at this time with a few strong to
severe thunderstorms moving across northeast Mississippi. All of
this rain is associated with an MCS which covers much of the
region.
The MCS will move slowly east today bringing more showers and
thunderstorms to the region this morning. As the MCS weakens and
moves east, the coverage of rain should greatly diminish this
afternoon. With all the clouds and rain around this morning,
temperatures will be cooler today with highs in the mid 80s. By
tonight, a cold front will have moved into the Mid-South then
stall out close to the Tennessee/Mississippi border. a few
thunderstorm may form ahead of the front across southern sections
of the Mid-South. Temperatures will be a little below normal
tonight with lows Tuesday morning in the upper 60s to lower 70s.
On Tuesday, the stalled out front will eventually push south and
out of the region. A few scattered thunderstorms will be possible
on Tuesday. Temperatures will be a little warmer than today with
highs in the mid to upper 80s. With the cold front out of the
region, the threat of thunderstorms will diminish over northern
sections of the Mid-South. Temperatures Tuesday night will be
similar to tonight with lows Wednesday morning in the upper 60s to
lower 70s.
Wednesday will see a return of more summer like weather with
scattered thunderstorms developing mainly in the afternoon hours.
Temperatures will remain below normal with highs in the mid to
upper 80s. Thursday and Friday will be similar to Wednesday with
more afternoon thunderstorms expected to develop.
The weekend loos to have similar weather with more scattered
thunderstorms expected to form mainly during the afternoon
hours. Temperatures are expected to remain slightly below normal
for the weekend.
ARS
&&
.AVIATION...
/06z TAFs/
SHRA and isolated TS will continue through early morning across
the area. Mainly VFR conds overnight, with intermittent periods
of MVFR due to -SHRA. There is some concern about MVFR CIGs
moving into all sites by early morning, but confidence remains
low. Conds should improve back to VFR by the afternoon hours.
Southwest winds throughout the period with gusts tomorrow
afternoon.
AC3
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Jun 24, 2:30 AM CST, 20 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
330 AM CDT Mon Jun 24 2019
ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-251030-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
330 AM CDT Mon Jun 24 2019
This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.
.DAY ONE...Today and Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Jun 24, 12:38 AM CST, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Memphis TN
138 AM CDT Mon Jun 24 2019
MSZ015-022-023-240745-
Pontotoc MS-Calhoun MS-Chickasaw MS-
138 AM CDT Mon Jun 24 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 245 AM CDT
FOR...
Pontotoc County in northeastern Mississippi...
Calhoun County in northeastern Mississippi...
Western Chickasaw County in northeastern Mississippi...
At 138 AM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Pittsboro, or 16
miles west of Houston, moving northeast at 40 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in Pontotoc...Calhoun and western Chickasaw Counties should
monitor this storm closely.
LAT...LON 3416 8924 3437 8924 3436 8883 3407 8883
3375 8901 3375 8903 3374 8904 3374 8919
3372 8919 3372 8951
TIME...MOT...LOC 0638Z 221DEG 33KT 3391 8929Special weather statement, Jun 24, 1:10 AM CST, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Memphis TN
210 AM CDT Mon Jun 24 2019
MSZ004>006-009-014-016-240815-
Tippah MS-Tishomingo MS-Union MS-Lee MS-Alcorn MS-Prentiss MS-
210 AM CDT Mon Jun 24 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 315 AM CDT
FOR...
Eastern Tippah County in northeastern Mississippi...
Northwestern Tishomingo County in northeastern Mississippi...
Eastern Union County in northeastern Mississippi...
Northern Lee County in northeastern Mississippi...
Alcorn County in northeastern Mississippi...
Prentiss County in northeastern Mississippi...
At 210 AM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located 7 miles northeast of
Keownville, or 11 miles northwest of Baldwyn, moving northeast at 40
mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in eastern Tippah...northwestern Tishomingo...eastern Union...
northern Lee...Alcorn and Prentiss Counties should monitor this storm
closely.
LAT...LON 3447 8854 3437 8855 3438 8902 3499 8880
3499 8820 3494 8817
TIME...MOT...LOC 0710Z 221DEG 36KT 3460 8880Special weather statement, Jun 24, 1:15 AM CST, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Memphis TN
215 AM CDT Mon Jun 24 2019
MSZ015>017-023-024-240800-
Itawamba MS-Pontotoc MS-Monroe MS-Lee MS-Chickasaw MS-
215 AM CDT Mon Jun 24 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 300 AM CDT
FOR...
West central Itawamba County in northeastern Mississippi...
Eastern Pontotoc County in northeastern Mississippi...
Northwestern Monroe County in northeastern Mississippi...
Lee County in northeastern Mississippi...
Chickasaw County in northeastern Mississippi...
At 215 AM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located over Trace State Park,
moving northeast at 40 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in west central Itawamba...eastern Pontotoc...northwestern
Monroe...Lee and Chickasaw Counties should monitor this storm
closely.
LAT...LON 3374 8918 3381 8915 3381 8914 3384 8914
3436 8891 3437 8845 3374 8870 3374 8872
3381 8872 3381 8893 3375 8893 3375 8903
3374 8904
TIME...MOT...LOC 0715Z 221DEG 36KT 3428 8893Special weather statement, Jun 24, 1:52 AM CST, 58 minutes before
Special Weather Statement
National Weather Service Memphis TN
252 AM CDT Mon Jun 24 2019
MSZ002-013>015-021-240830-
Lafayette MS-Pontotoc MS-Marshall MS-Union MS-Yalobusha MS-
252 AM CDT Mon Jun 24 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 330 AM CDT
FOR...
Lafayette County in northwestern Mississippi...
Northwestern Pontotoc County in northeastern Mississippi...
Southeastern Marshall County in northwestern Mississippi...
Western Union County in northeastern Mississippi...
Northeastern Yalobusha County in northwestern Mississippi...
At 252 AM CDT...a strong thunderstorm producing winds at least 40 mph
was located near Oxford, moving northeast at 40 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in Lafayette...northwestern Pontotoc...southeastern
Marshall...western Union and northeastern Yalobusha Counties should
monitor this storm closely.
LAT...LON 3460 8957 3460 8930 3458 8930 3458 8925
3460 8924 3460 8894 3416 8925 3416 8951
3415 8951 3415 8973
TIME...MOT...LOC 0752Z 232DEG 34KT 3431 8952Special weather statement, Jun 24, 2:06 AM CST, 44 minutes before
Special Weather Statement
National Weather Service Memphis TN
306 AM CDT Mon Jun 24 2019
MSZ001-007-008-010>012-020-240845-
Tunica MS-Coahoma MS-DeSoto MS-Tallahatchie MS-Panola MS-Tate MS-
Quitman MS-
306 AM CDT Mon Jun 24 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 345 AM CDT
FOR...
Southeastern Tunica County in northwestern Mississippi...
Southeastern Coahoma County in northwestern Mississippi...
Southwestern DeSoto County in northwestern Mississippi...
Northern Tallahatchie County in northwestern Mississippi...
Panola County in northwestern Mississippi...
Tate County in northwestern Mississippi...
Quitman County in northwestern Mississippi...
At 306 AM CDT...a strong thunderstorm producing winds at least 40 mph
was located over Jonestown, or 13 miles northeast of Clarksdale,
moving northeast at 40 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in southeastern Tunica...southeastern Coahoma...southwestern
DeSoto...northern Tallahatchie...Panola...Tate and Quitman Counties
should monitor this storm closely.
LAT...LON 3407 9055 3476 9037 3477 8973 3416 8989
3416 8993 3407 8993
TIME...MOT...LOC 0806Z 216DEG 37KT 3434 9041Special weather statement, Jun 24, 2:28 AM CST, 22 minutes before
Special Weather Statement
National Weather Service Memphis TN
328 AM CDT Mon Jun 24 2019
MSZ011-020-021-240915-
Tallahatchie MS-Yalobusha MS-Quitman MS-
328 AM CDT Mon Jun 24 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 415 AM CDT
FOR...
Tallahatchie County in northwestern Mississippi...
Western Yalobusha County in northwestern Mississippi...
Southeastern Quitman County in northwestern Mississippi...
At 327 AM CDT...a strong thunderstorm producing winds at least 40 mph
was located near Minter City, or 11 miles east of Drew, moving
northeast at 50 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in Tallahatchie...western Yalobusha and southeastern Quitman
Counties should monitor this storm closely.
LAT...LON 3373 9031 3375 9029 3376 9026 3376 9019
3378 9017 3381 9018 3381 9045 3416 9025
3416 8973 3390 8981 3390 8992 3382 8993
3382 8998 3381 8998 3381 9014 3373 9014
TIME...MOT...LOC 0827Z 216DEG 49KT 3381 9033Thunderstorm Wind, Tallahatchie
- When
- June 24, 2:50 AM CST to 3:00 AM CST
- Where
- Tallahatchie County, 2.05 mi WNW of Paynes to 1.46 mi NNW of Paynes
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Emergency Manager
- Coordinates
- 33.930, -90.104
Mobile home completely destroyed. Occupant was thrown out into a ditch with minor injuries.
Thunderstorm Wind, Pontotoc
- When
- June 24, 4:14 AM CST to 4:20 AM CST
- Where
- Pontotoc County, 2.08 mi N of Toccopola to 0.86 mi SE of Thaxton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Broadcast Media
- Coordinates
- 34.300, -89.225
Thunderstorm Wind, Yalobusha
- When
- June 24, 3:40 PM CST to 3:50 PM CST
- Where
- Yalobusha County, 2 mi S of Water Vly Muni Apt to 1.97 mi ESE of Water Vly
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 34.142, -89.674
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strikes in Texas, June 24 to 27, 20191 death · 2 injured · $50,000 · 3 events
- Flash Flooding and Flooding in Texas, June 24 to 29, 2019$87 million · 65 kt wind · 14 events
- Heat in Nevada, June 24, 20191 death · 1 event
- Rip Current in Alabama, June 24, 20191 death · 1 event
- Tornadoes and Hail in West Virginia, June 24, 2019$657,000 · EF1 · 22 events
- Flood in Alaska, June 24 to 30, 2019$3.0 million · 1 event
- Tornadoes and Damaging Winds in Ohio, June 24, 2019$246,000 · EF1 · 23 events
- Hail and Damaging Wind in Texas, June 24, 2019$1.0 million · 3 in hail · 9 events
- Tornado and Damaging Winds in Ohio, June 24, 2019$86,000 · EF1 · 30 events
- Damaging Winds and Heavy Rain in Kentucky, June 24, 2019$159,000 · 62 kt wind · 16 events
- Damaging Winds in Georgia, June 24, 2019$149,000 · 55 kt wind · 15 events
- Tornado and Damaging Winds in Louisiana, June 24, 2019$179,000 · EF0 · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 829159, 829166, 829165.